MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Model Number 10310
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer called terumo bct customer support after pausing a platelet depletion procedure because the patient had a drop in blood pressure.The customer wanted to know if they could continue to use the disposable set.The customer said the patient received a bolus of normal saline because their blood pressure dropped.The patient was stable after, but the customer wanted to continue the run and didn't know if they could continue to use the disposable set.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Some of the most common reactions include fever, urticaria, hypocalcemic symptoms, pruritus, dyspnea, tachycardia, and mild hypotension.Root cause: a root cause assessment was performed for the hypotension.Based on the available information a definitive root cause could not be determined.Hypotension are common side effects of therapeutic apheresis procedures.They are typically caused by the patient's disease state, the rate of ac infusion, the length of the procedure, the patient's sensitivity to the procedure and/or the hemodynamic stress of the procedure.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.10.Investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Some of the most common reactions include fever, urticaria, hypocalcemic symptoms, pruritus, dyspnea, tachycardia, and mild hypotension.Investigation is in process, a follow-up report will be provided.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17362141
Report Number1722028-2023-00248
Device Sequence Number6068246
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10310
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/28/2023
09/08/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/07/2023
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown